Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 124, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 19, 2000, 12:48 PM CDT for Clay County, Jackson County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 19, 2000, 12:48 PM CDT (17:48 UTC)
- Expired
- May 19, 2000, 1:15 PM CDT
- In force
- 27 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Clay County, TN, Jackson County, TN
The radar
The Nashville radar (KOHX), 89 km from the middle of the area, began a volume at 17:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.8 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 441 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1096 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 249 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
605 WUUS54 KOHX 191749 SVRBNA TNC027-087-191815- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1248 PM CDT FRI MAY 19 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLAY COUNTY IN TENNESSEE NORTHERN JACKSON COUNTY IN TENNESSEE * UNTIL 115 PM CDT * AT 1246 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 19 MILES WEST OF CELINA...OR ABOUT 12 MILES NORTHWEST OF GAINESBORO...MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL MOVE ACROSS CELINA. DAMAGING WINDS AND LARGE HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. $$ 08
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 9:50 AM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, May 19, 9:50 AM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 950 AM CDT FRI MAY 19 2000 LOOKS LIKE 00Z AVN VERIFIED THE BEST WITH THE EXTENT OF MID-LVL MOISTURE THIS MORNING OVER NRN ALABMA, AND THE 12Z ETA HAS MADE APPROPRIATE ADJUSTMENTS AS WELL. IN ADDITION, 12Z ETA NOW SWINGS BAND OF 80-90% RH AT 700MB NWD ACROSS ALL OF OUR AREA TODAY, WITH POS UVVS OVER AT LEAST THE SRN 1/2 OF OUR COUNTIES. DUE TO THE MORE EASTWARD EXTENT OF PRECIP, IT LOOKS LIKE OUR SERN COUNTIES WILL NOW HAVE A THREAT OF RAIN SIMILAR TO OUR SWRN COUNTIES. THUS, WILL PROBABLY BUMP POPS UP OVER ALL OF OUR SOUTHERN COUNTIES INTO THE LIKELY CATEGORY FOR TODAY, WHICH WILL ALSO MERGE WELL WITH MRXS NEW AFTERNOON FCST. FOR NOW, WILL LEAVE POPS IN CHC CATEGORY OVER THE NORTH. DONT EXPECT MORE THAN A 5 TO 8 DEG TEMP RISE TODAY, AS CLOUDS AND N-NWLY SFC FLOW TAKE THEIR TOLL. WILL PROBABLY SHAVE 1ST PD TEMPS BACK JUST A BIT OVER THE NORTH, BUT LEAVE THEM AS THEY ARE OVER THE SOUTH, WHERE READINGS ARE ALREADY IN THE UPPER 60S. .BNA...NONE. 19
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 12:58 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 32 min |
| May 19, 1:25 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 35 min |
| May 19, 2:00 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Rutherford | 45 min |
| May 19, 2:28 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lincoln | 32 min |
| May 19, 3:16 PM CDT | Severe Thunderstorm Warning | OHX | Franklin, Moore | 44 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.